IDEAS home Printed from https://ideas.repec.org/a/spr/metrik/v78y2015i4p415-435.html
   My bibliography  Save this article

Generalized measures of information for truncated random variables

Author

Listed:
  • Chanchal Kundu

    ()

Abstract

In the present work we focus on the generalization of two types of measures of information namely divergence-type and entropy-type. Kullback–Leibler discrimination measure and Shannon entropy have been considered in this context for truncated random variables. We propose a generalized discrimination measure between two residual and past lifetime distributions along a similar line of Varma’s entropy. Some properties of this measure are studied and a characterization of the proportional (reversed) hazards model is given. Furthermore, Shannon entropy is generalized on the basis of Varma’s entropy for past lifetime distribution. These results generalize and enhance the related existing results that are developed based on Kullback–Leibler information and Shannon entropy. Copyright Springer-Verlag Berlin Heidelberg 2015

Suggested Citation

  • Chanchal Kundu, 2015. "Generalized measures of information for truncated random variables," Metrika: International Journal for Theoretical and Applied Statistics, Springer, vol. 78(4), pages 415-435, May.
  • Handle: RePEc:spr:metrik:v:78:y:2015:i:4:p:415-435
    DOI: 10.1007/s00184-014-0510-z
    as

    Download full text from publisher

    File URL: http://hdl.handle.net/10.1007/s00184-014-0510-z
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. Kumar, Vikas & Taneja, H.C., 2011. "Some characterization results on generalized cumulative residual entropy measure," Statistics & Probability Letters, Elsevier, vol. 81(8), pages 1072-1077, August.
    2. Di Crescenzo, Antonio & Longobardi, Maria, 2004. "A measure of discrimination between past lifetime distributions," Statistics & Probability Letters, Elsevier, vol. 67(2), pages 173-182, April.
    Full references (including those not matched with items on IDEAS)

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:spr:metrik:v:78:y:2015:i:4:p:415-435. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla) or (Mallaigh Nolan). General contact details of provider: http://www.springer.com .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.